Alert archive / Nebraska / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 101, NWS Hastings, NE
NWS Hastings, NE issued this severe thunderstorm warning at Jun 6, 2018, 9:21 PM CDT for Greeley County, Nebraska. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2018, 9:21 PM CDT (02:21 UTC)
- Expired
- Jun 6, 2018, 10:00 PM CDT
- In force
- 39 min
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
County Greeley County, NE
The radar
The Grand Island radar (KUEX), 142 km from the middle of the area, began a volume at 02:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 6, 3:23 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 2.4 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2529 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 2020 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
105
WUUS53 KGID 070221
SVRGID
NEC077-070300-
/O.NEW.KGID.SV.W.0101.180607T0221Z-180607T0300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Hastings NE
921 PM CDT WED JUN 6 2018
The National Weather Service in Hastings has issued a
* Severe Thunderstorm Warning for...
Northeastern Greeley County in central Nebraska...
* Until 1000 PM CDT
* At 920 PM CDT, a severe thunderstorm was located near Spalding, or
30 miles east of Ord, and is nearly stationary.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations impacted include...
Spalding.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4145 9829 4158 9849 4174 9839 4174 9829
TIME...MOT...LOC 0220Z 315DEG 0KT 4161 9834
HAIL...1.50IN
WIND...60MPH
$$
Heinlein2 follow-up statements
148
WWUS53 KGID 070241
SVSGID
Severe Weather Statement
National Weather Service Hastings NE
941 PM CDT WED JUN 6 2018
NEC077-070300-
/O.CON.KGID.SV.W.0101.000000T0000Z-180607T0300Z/
Greeley NE-
941 PM CDT WED JUN 6 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT
FOR NORTHEASTERN GREELEY COUNTY...
At 941 PM CDT, a severe thunderstorm was located near Spalding, or 32
miles east of Ord, moving north at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Spalding.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4145 9829 4158 9849 4174 9839 4174 9829
TIME...MOT...LOC 0241Z 163DEG 7KT 4165 9831
HAIL...1.00IN
WIND...60MPH
$$
Heinlein571
WWUS53 KGID 070258
SVSGID
Severe Weather Statement
National Weather Service Hastings NE
958 PM CDT WED JUN 6 2018
NEC077-070308-
/O.EXP.KGID.SV.W.0101.000000T0000Z-180607T0300Z/
Greeley NE-
958 PM CDT WED JUN 6 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN GREELEY COUNTY
WILL EXPIRE AT 1000 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning will be allowed to expire.
A severe thunderstorm watch remains in effect until 1100 PM CDT for
central Nebraska.
LAT...LON 4145 9829 4158 9849 4174 9839 4174 9829
TIME...MOT...LOC 0258Z 315DEG 0KT 4165 9831
$$
HeinleinWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 7:04 PM CDT, 2 hours 17 minutes earlier.
Area forecast discussion, Jun 6, 7:04 PM CDT, 2 hours 17 minutes before
Area Forecast Discussion National Weather Service Hastings NE 704 PM CDT Wed Jun 6 2018 .SHORT TERM...(This evening through Thursday) Issued at 422 PM CDT Wed Jun 6 2018 The main concern in the short term is the chance for strong to severe thunderstorms this evening and overnight. Currently a MCV is slowly moving eastward along the Nebraska/Kansas in a volatile environment of 4000-5000 J/KG, however, bulk shear is low with 20-25kts shear. This MVC is aiding the development of convection to develop in the unstable environment this afternoon across eastern sections of the forecast area. Some of this activity may have strong winds up to 70 mph and hail to ping pong ball size. Additionally the higher resolution guidance indicates the development of thunderstorms along a cold front in northern Nebraska as well as activity developing in the High Plains and developing into an MCS and moving eastward across the area late this evening. Feel the best chance for thunderstorms for much of the area (despite the current watch) will be during the late evening and overnight as the MCS develops and tracks over the area tonight. The guidance has indicated a later show, slowing it down and that has been reflected in the forecast. Many of the models still show precipitation across much of the area around sunrise Thursday morning. A question for tomorrow is, will there be another MVC around that will keep it cloudy with some light precipitation around. Have kept temps slightly cooler tomorrow, in the 80s across much of the area. There is a continued chance for showers and thunderstorms during the day and overnight Thursday with a Marginal Risk from SPC. .LONG TERM...(Friday through Wednesday) Issued at 422 PM CDT Wed Jun 6 2018 The weekend looks hot and mostly dry. There are only a few small chances for precipitation that do not overly favorable. A trough across the northern US will help to flatten out the main upper pattern and pull a front through the region Monday. This will help temperatures moderate to closer to climatic normals for mid June. && .AVIATION...(For the 00Z KGRI/KEAR TAFS through 00Z Thursday) Issued at 704 PM CDT Wed Jun 6 2018 A complex situation tonight as thunderstorms have developed to the north and may move south into the area, but more likely thunderstorms developing out in the High Plains will move eastward and impact the terminals during the late evening and overnight hours. Skies are mostly clear, but high clouds are expected ahead of the convection, with the best chance for convection between and 12z. Beyond the main thunderstorms tonight, think that light rain and clouds will stick around in the morning hours. Currently expecting VFR ceilings and visibility, but any heavy downpours could cause brief reductions in criteria. && .GID WATCHES/WARNINGS/ADVISORIES... NE...None. KS...None. && SHORT TERM...Billings Wright LONG TERM...Billings Wright AVIATION...Billings Wright
Hazardous weather outlook, Jun 6, 3:47 PM CDT, 5 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Hastings NE 347 PM CDT Wed Jun 6 2018 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 072100- Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance- Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York- Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin- Webster-Nuckolls-Thayer- 347 PM CDT Wed Jun 6 2018 This Hazardous Weather Outlook is for south central Nebraska and portions of north central Kansas. .DAY ONE...This Afternoon and Tonight. There is a chance for strong to severe storms this afternoon across eastern sections of the area with a chance for strong wind gusts to 60 to 70 mph and large hail up to ping pong ball size. Additionally thunderstorms are also expected to develop across the High Plains and move eastward into the late evening and overnight hours across the whole area. Strong winds will again the primary threat with some large hail also possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Strong to severe thunderstorms are possible across portions of the local area both Thursday and Friday. There will be additional chances for thunderstorms across the area off and on through the remainder of the forecast. .SPOTTER INFORMATION STATEMENT... Spotter activation may become necessary later this evening. && More information may be obtained at the following web page: https://www.weather.gov/hastings Billings Wright
In the hours before
Local storm report, Jun 6, 5:12 PM CDT, 4 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
512 PM CDT WED JUN 6 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM HAIL 3 SE FULLERTON 41.33N 97.93W
06/06/2018 E0.88 INCH NANCE NE PUBLIC
MOSTLY PEA TO DIME SIZE, A FEW STONES AS
LARGE AS NICKELS. TIME ESTIMATED FROM RADAR.
&&
THIESSpecial weather statement, Jun 6, 7:49 PM CDT, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Hastings NE
749 PM CDT WED JUN 6 2018
NEZ041-048-049-070130-
Merrick NE-Nance NE-Polk NE-
749 PM CDT WED JUN 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN NANCE...NORTHEASTERN
MERRICK AND POLK COUNTIES UNTIL 830 PM CDT...
At 749 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Duncan to 6 miles northeast of Fullerton.
Movement was southeast at 25 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations impacted include...
Stromsburg, Genoa, Osceola, Shelby, Clarks and Silver Creek.
A severe thunderstorm watch remains in effect until 1000 PM CDT for
central and east central Nebraska.
LAT...LON 4105 9737 4105 9772 4150 9805 4151 9795
4151 9789 4152 9788 4153 9783 4153 9771
4140 9770 4139 9760 4133 9760 4136 9752
4138 9739 4136 9737
TIME...MOT...LOC 0049Z 319DEG 22KT 4143 9755 4141 9787
ThiesSpecial weather statement, Jun 6, 8:58 PM CDT, 23 minutes before
Special Weather Statement
National Weather Service Hastings NE
858 PM CDT WED JUN 6 2018
NEZ040-041-048-049-070245-
Merrick NE-Nance NE-Greeley NE-Polk NE-
858 PM CDT WED JUN 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GREELEY...NANCE...
NORTHEASTERN MERRICK AND POLK COUNTIES UNTIL 945 PM CDT...
At 857 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles south of Spalding to near Rising City.
Movement was nearly stationary.
Nickel size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Fullerton, Stromsburg, Genoa, Osceola, Shelby, Spalding, Clarks,
Silver Creek and Belgrade.
A severe thunderstorm watch remains in effect until 1000 PM CDT for
central and east central Nebraska.
LAT...LON 4148 9829 4148 9810 4150 9809 4153 9771
4140 9770 4139 9760 4133 9760 4138 9740
4137 9737 4105 9737 4105 9760 4158 9849
4174 9839 4174 9829
TIME...MOT...LOC 0157Z 218DEG 5KT 4157 9834 4122 9734
HeinleinThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 7:49 PM CDT | Special Weather Statement | GID | Polk | 41 min |
| Jun 6, 8:11 PM CDT | Severe Thunderstorm Warning | GID | Merrick, Nance, Polk | 49 min |
| Jun 6, 8:58 PM CDT | Special Weather Statement | GID | Nance, Polk | 47 min |
| Jun 6, 9:18 PM CDT | Severe Thunderstorm Warning | GID | Merrick, Nance | 42 min |
| Jun 6, 10:02 PM CDT | Special Weather Statement | GID | Nance | 43 min |
| Jun 6, 10:06 PM CDT | Severe Thunderstorm Warning | GID | Nance | 22 min |
| Jun 6, 10:41 PM CDT | Flash Flood Warning | GID | Merrick, Nance | 6 hr |
| Jun 6, 11:28 PM CDT | Special Weather Statement | GID | Greeley | 47 min |
| Jun 6, 11:46 PM CDT | Special Weather Statement | GID | Dawson, Furnas, Gosper | 44 min |
| Jun 7, 12:30 AM CDT | Special Weather Statement | GID | Dawson, Furnas, Gosper | 45 min |
| Jun 7, 1:00 AM CDT | Special Weather Statement | GID | Buffalo, Harlan, Phelps, Sherman, Valley | 60 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.